# SDR CA050222001

- Difficulty date: February 11, 2005
- Submitted: March 3, 2005
- Operation: General aviation
- Make and model: Dhav DHC8311
- Engine: Pwa PW123
- System (JASC): 5542 · Rudder, Plate/Skin
- Part: Skin
- Part number: 85540063101
- Condition: Cracked
- Location: Rudder
- Part time: 18,364 hours, 22,126 cycles
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING AN INSPECTION OF THE EMPENNAGE OF DASH 8-311 THE RUDDERS WERE MANUALLY MOVED FROM SIDE TO SIDE.  WHEN IT WAS PUSHED FULL RT, TRAVEL A LARGE CRACK APPROXIMATELY TWO INCHES LONG WAS EXPOSED.  THIS CRACK BEGAN AT THE LOWER EDGE OF THE L/E SKIN AND CONTINUED FOR APPROXIMATELY TWO INCHES IN AND UPWARD DIRECTION.  UPON A CLOSER INSPECTION THE ROW OF RIVETS SECURING THE LOWER EDGE OF THIS L/E SKINS TO THE BOTTOM FRAME HAD BEEN SHEARED ON BOTH LT AND RT FORWARD SKINS.
